MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER CERAMIC TUBE; 8MM FIXED INNER TUBE

KARL STORZ SE & CO. KG INNER CERAMIC TUBE; 8MM FIXED INNER TUBE
Model Number 26040XA
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken beak was not returned with the device.There is black residue at the spot of breakage on shaft, in addition the proximal end is gouged.
 
Event or Problem Description
During a procedure the ceramic tip fractured.The piece was able to retrieved.No harm to patient was reported.
 
Additional Manufacturer Narrative
During a procedure, the ceramic tip broke off.The piece could be recovered this lot was most likely specified incorrectly by the customer, only lot no02 could be found in the based on our initial investigation, the product history did not show any deviation and the product passed the final inspection.Also, by reviewing the similar complaint and product history data, there is no indication for an increase/ trend of the reported issue.Based on further review the report findings noted the root cause is most probably cause is a user error.The piece could be recovered.The ifu points out that the ceramic tip of the shaft should be checked for damage etc.And that care should be taken when handling the ceramic tip.Take care when handling the ceramic tip, otherwise it may break during use.

Brand Name
INNER CERAMIC TUBE
Common Device Name
8MM FIXED INNER TUBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo 
MDR Report Key15327756
Report Number9610617-2022-00256
Device Sequence Number5375280
Product Code HIH
UDI-Device Identifier04048551092057
UDI-Public4048551092057
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040XA
Device Catalogue Number26040XA
Device Lot NumberNO22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown